Thursday, June 24, 2010


Having carefully considered the advice of both TopDog GP and Dr Pain to remain on a twice daily 'holding dose' of 10mgs of Oxycontin and rejected it as recklessly sensible, withdrawal continues. I last had any Oxycontin at 9pm yesterday, so far today has proved challenging. 

There's the weird prickly feelings in the soles of my hands and feet, the stabby all over little white hot needles reaching up through my skin and my all time worst enemy, withdrawal induced pain in the fascia across my back and shoulders which is so intense I've spent lots of time fantasising about the ability to stick a knitting needle into it and stab madly. It's probably for the best that I'm too unco-ordinated to even consider anything with needles-when I was at school I managed to sew whatever rag I was in the process of destroying not just to my skirt, but all the way through and into my leg. 

Fortunately there hasn't been any puking or even pooping, so far. I'm confidently predicting I'll take that statement back at approximately 6am tomorrow. There has been a fair bit of irrational anger, mostly prompted by my inability to work itunes. I was cross enough to punch the laptop, which then made me more cross because I couldn't. Perhaps that's why I walked face first into the door. Again. Then opened another one into my face for good measure. It's obviously a conspiracy of inanimate objects to teach me not to fume impotently at them...the sat nav leapt off the windscreen and hit me in the face at the weekend.

Finding builders to do the adaptations needed to bring my mobility scooter home has proved tricky so far. It turned out my landlord was too booked up to arrange the work himself, his wife had volunteered him without consulting him. Which is why my mobility scooter is still in the store room of the charity shop. I have spent much time despairing of the lack of decent Polish builders in this part of the world only for fate to smile upon me and send a whole host of semi clad, muscle bound English builders to work a few houses away. I've long held the opinion that stealing other people's builders is the way to go. Be nice and co-operative and suddenly they're your builders. Admittedly the boobs are probably as much help as the being nice, but let's not split hairs. The work that needs doing is annoyingly complex due to a sloping road and raised ground height so the job is beyond even the combined forces of GangstaGuy, Ben or Roland. Every builder I've managed to get an opinion from so far has scratched their heads and mumbled alot before being too busy or too expensive not to get another opinion. So I'm crossing my fingers that in addition to trying to chat me up, the nice builder man in charge of the semi clad muscley ones is serious about the work. His comments about the the government and local authority all being a shower of shites pissing in the same pot mean I'm cautiously optimistic.

As I am about the Oxycontin, the end of this awful process is in sight. I should be taking another 10mg dose at 9pm tonight, having skipped this morning's tablet. I'm not sure if I'm now so far along that I'm in the last stages of withdrawal or if Oxycontin stays in your system so long that my levels will drop sharply if I skip the next dose as well and just carry on. What I am sure about is feeling distinctly odd. I guess I'll find out about the next dose soon enough!


LceeL said...

Damn. Sounds like Oxycontin withdrawal is a bitch. I wish I could help - you know - distract you a bit? But that's difficult to do from here.

Doctor Jest said...

Our local Dr Mackie gave a talk a week or two back and mentioned "Opiate Induced Hyper-algesia". In other words taking opiates long term actually uprates the pain pathways so things hurt more. Might be worth at least asking your medics to ponder, not that I expect they'll know a lot about it-- even Dr Mackie didn't though he said he recognized it in some of his "clients". (We're all very PC when it comes to problem users-- apparenty calling them skagheads is no longer acceptable-- and no I *know* you're not a problem user, but the pills we dish out can be just as much trouble...)

ISFAIK it does get better, but it takes a while and pro'lly means having to do without anything poppy derived.. Sorry :-(

BenefitScroungingScum said...

Lou: Thanks my lovely. It's gorgeous weather here atm so that's helping and distracting x

Dr J: Thank you for that, you're right, prescription medication is just as problematic as any.
I'm convinced there's something in the opiate induced hyperalgesia. I've noticed that the particular pain which comes with withdrawal happens in the few hours preceeding normal dosage time. It feels completely different from all the 'normal' EDS pain I'm used to, and different again from the pain from failed surgeries and a broken staple. The best I can explain it is that it's a completely unnatural pain, it feels alien to my body in a way other types of pain do not. It's also really specific to the fascia. It's not in the muscles nor is it in the skin or skeletal system.
I noticed a similar effect when I stopped taking topiramate which I was using for nerve pain.
The experienced has completely transformed my views of addicts however. The physical side of withdrawing has on many occasions been more than I thought I could bear, it is so incredibly painful it's impossible to communicate how it really makes your body feel. I simply can't imagine how people manage when there is also a mental component, it's definitely time to re-evaluate the methods we use to 'treat' addiction
Thanks again for the advice :)

Wacky Lisa said...

If you're interested should have the half-life of the med you're coming off of and that may help you predict how long the symptoms will last.
I've had to miss my pain meds for a day or more due to transport problems or whatnot so I know a bit of what you're going through. Sometimes it is nothing other times it is misery.

Lankylonglegs-Jo said...

Hang in there BG, I'm certain that things will get easier for you :o)

I'm still at the stage of "nothing seems to work" for me... so I tend to just leave tablets be and muddle along, some days are manageable, but the ones that arn't ... my poor other half has the patience of a Saint is all I'm saying (hangs head in shame)

Hugs for you xxx